# SDR 2023FA0000374

- Difficulty date: July 14, 2023
- Submitted: July 19, 2023
- Operation: General aviation
- Aircraft: N222Y
- Make and model: Cirrus SR22
- Engine: Cont IO550N
- System (JASC): 8500 · Engine (Reciprocating)
- Part: Crankshaft
- Part number: 649900
- Part serial: N23BA108
- Condition: Corroded
- Location: Engine
- Part time: 4 hours
- Stage of operation: NR
- How discovered: V
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

CONTINENTAL SUPPLIED, UNDER WARRANTY, A NEW REPLACEMENT CRANKSHAFT ASSEMBLY P/N: 649900  S/N: N23BA108 (8130-3 DATED 02/JUN/2023) TO REPLACE A PREVIOUSLY SUPPLIED NEW CRANKSHAFT ASSEMBLY.  THE S/N: N23BA108 CRANKSHAFT (#2) WAS SUPPLIED BY CMI BECAUSE  IT WAS FOUND (DURING A PROP STRIKE INSPECTION) THAT S/N: N22EA121 CRANKSHAFT (#1) HAD PROP FLANGE PLATING WAS COMING OFF AND SOME RUST PITS WERE FOUND IN THE TRANSFER COLLAR AREA AFTER 9.8HRS IN SERVICE [FOUR MONTHS SINCE OVERHAUL OF THE ENGINE].   THE REPLACEMENT S/N: N23BA108 CRANKSHAFT (#2) WAS INSTALLED DURING A PROP STRIKE INSPECTION OF THE ENGINE DURING JUNE 2023.  4HRS FLIGHT TIME AFTER INSTALLATION OF THE REPAIRED ENGINE ON 14/JUL/2023, BECAUSE OF AN ALTERNATOR FAILURE, THE CUSTOMER NOTICED HEAVY PITTING ON THE CRANKSHAFT (#2) IN THE TRANSFER COLLAR AREA AND ON THE ALTERNATOR DRIVE GEAR.
